LK (T905) is a 71-year-old female. Sometime in September 2007 she passed out blood. She consulted a doctor in a private hospital and was prescribed ulcer medication. She was on this medication for about a year. Then on 28 September 2008, LK was again admitted into the same private hospital for gastric bleeding. An OGDS (oesophago-gastric-duodeno-scopy) carried out on her on 30 September 2008 revealed a large ulcer at the pylorus of the stomach. A biopsy of the ulcer showed it to be a moderately differentiated adenocarcinoma, intestinal-type.
LK was again admitted into the same hospital on 7 October 2008. After necessary investigation and further blood transfusion, a Bilroth II partial gasterectomy was carried out on her the next day. The specimen was sent for histopathological analysis and it was reported as “moderately differentiated-type carcinoma of stomach, at least Stage 2.”
LK was referred to an oncologist for chemotherapy but she declined the treatment. On 24 October 2008, she and her family came to seek our help instead.
LK was prescribed Capsule A, Stomach1 & 2 teas, C-tea.
She was well up to this day. Since she did not come to see us personally, her case did not attract out attention. Nevertheless, her children regularly came to take herbs for her.
More than two years later, 5 December 2010, LK came to our centre again. For the past six months she had been staying with her daughter in Kuala Lumpur (KL). During her stay in KL she developed severe itch and this deprived her of sleep every night. Her legs were weak and she had no strength to walk. This was further compounded by her long-standing backaches. She has to use a walking stick.
We immediately put LK on the e-Therapy.
LK was asked to undergo chemotherapy after surgery of stomach cancer. She was then 71 years old. She declined the treatment. What do you think would have happened to this elderly lady if she were to undergo the recommended chemotherapy? Would she have survived the treatment?
I searched the internet to find out about the effectiveness of chemotherapy for gastric (stomach) cancer.
First, ask this question: What is the purpose of chemotherapy after surgery? This is what one website said: This treatment may improve survival time by months and the quality of life. This statement implies that chemotherapy does not cure stomach cancer. It only improves survival time by months.
The statement also claims that it improves quality of life. Do you buy this claim? I really find it hard to swallow. This is because the same website said this: Chemotherapy given to treat stomach cancer may cause the following side effects: sunburn-like skin irritation, nausea, diarrhea, fatigue, nerve damage, low blood counts, hair loss and kidney damage. Another website had this list: skin rash, hearing problems, loss of balance, joint pain and swollen legs and feet.
According to the University of Pittsburgh Medical Centre, Pennsylvania: Chemotherapy given with radiation after surgery:
1. Increases the survival rate.
|Patients undergoing||3- year survival rate|
|surgery + chemotherapy + radiotherapy||50%|
|Benefit of chemotherapy + radiotherapy||9%|
2. Increases the amount of time before recurrence.
|Patients undergoing:||Relapse /recurrence|
|surgery + chemotherapy + radiotherapy||43%|
|Benefit of chemotherapy + radiotherapy||21%|
Wang Qilu of the Cancer Institute & Hospital CAMS & PUMC, Beijing, China, said: Chemotherapy has moderate efficacy for gastric cancer. Chemotherapy or combined therapy can reduce recurrence in the gastric cancer and improve patients’ survival.
Take note, no one claims that chemotherapy and / or radiotherapy after surgery can ever cure stomach cancer. In this respect, we are really glad to see LK doing fine even after two years.
For the past six months, LK developed itchiness of her skin. Besides she has difficulty moving around due to weakness of her legs. Even before her cancer she also had lumbar backache. We did not get to see LK often. In fact LK came to see us on 5 December 2010 on our request. We immediately put her on the e-therapy and within days, her conditions improved. As LK said the doctor’s medication could only helpe her temporarily – the problems recurred.